Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 14, 2019, 4:44 AM CDT for Hidalgo County, Texas. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2019, 4:44 AM CDT (09:44 UTC)
- Expired
- May 14, 2019, 5:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 77 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:00 AM CDT | TSTM WND DMG | 8 Ssw Alamo, TX | THE SANTA ANA NATIONAL WILDLIFE REFUGE REPORTED A LARGE TREE DOWN ON THE ROAD, TAKING SOME POWER LINES DOWN WITH IT AROUND 5:00 AM. |
| May 14, 5:00 AM CDT | HAIL 1.75 | 3 S Alamo, TX | PUBLIC REPORTED GOLF BALL SIZE HAIL 2.7 MILES SOUTH OF ALAMO AT 5:00 AM |
| May 14, 5:00 AM CDT | HAIL 1.75 | 3 S Alamo, TX | PUBLIC REPORTED GOLF BALL SIZE HAIL 2.7 MILES SOUTH OF ALAMO AT 5:00 AM. |
| May 14, 5:10 AM CDT | TSTM WND DMG | South Alamo, TX | DOWNED TREE IN SOUTH ALAMO. REPORT RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| May 14, 5:14 AM CDT | HAIL 1 | Alamo, TX | PUBLIC ESTIMATED QUARTER SIZE HAIL FALLING IN THE CITY OF ALAMO AT 5:14 AM VIA SOCIAL MEDIA REPORT. |
| May 14, 5:25 AM CDT | TSTM WND DMG | North Alamo, TX | HIDALGO COUNTY EM REPORTS SEVERAL DOWNED TREES AND FENCES IN THE CITY OF NORTH ALAMO. TIME ESTIMATED BY RADAR. |
| May 14, 5:25 AM CDT | TSTM WND DMG | Red Barn Colonia, TX | HIDALGO COUNTY EM REPORTS A ROOF BLOWN OFF A MOBILE HOME IN NORTH ALAMO. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted.
248
WUUS54 KBRO 140944
SVRBRO
TXC215-141030-
/O.NEW.KBRO.SV.W.0013.190514T0944Z-190514T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
444 AM CDT Tue May 14 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Southeastern Hidalgo County in Deep South Texas...
* Until 530 AM CDT.
* At 444 AM CDT, a severe thunderstorm was located 8 miles south of
Hidalgo High School, or 8 miles south of Hidalgo, moving northeast
at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Pharr, Weslaco, San Juan, Alamo, Donna, Hidalgo, North McAllen,
South McAllen, Edinburg Regional Medical Center and Austin Middle
School.
This includes the following highways...
Interstate Highway 69 C between mile markers 1 and 4.
US Highway 281 between mile markers 784 and 800.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2604 9808 2605 9807 2607 9808 2606 9810
2606 9813 2607 9813 2605 9815 2607 9818
2606 9820 2608 9822 2607 9825 2610 9829
2612 9827 2612 9829 2610 9830 2610 9831
2630 9823 2618 9796 2604 9806
TIME...MOT...LOC 0944Z 206DEG 25KT 2598 9824
HAIL...1.75IN
WIND...60MPH
$$
GB2 follow-up statements
477
WWUS54 KBRO 141000
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
500 AM CDT Tue May 14 2019
TXC215-141030-
/O.CON.KBRO.SV.W.0013.000000T0000Z-190514T1030Z/
Hidalgo TX-
500 AM CDT Tue May 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN HIDALGO COUNTY...
At 459 AM CDT, a severe thunderstorm was located over Santa Ana
National Wildlife Refuge, or near Hidalgo, moving northeast at 30
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pharr, Weslaco, San Juan, Alamo, Donna, Hidalgo, North McAllen, South
McAllen, Edinburg Regional Medical Center and Austin Middle School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 2604 9808 2605 9807 2607 9808 2606 9810
2606 9813 2607 9813 2605 9815 2607 9818
2606 9820 2608 9822 2607 9825 2610 9829
2612 9827 2612 9829 2610 9830 2610 9831
2630 9823 2618 9796 2604 9806
TIME...MOT...LOC 0959Z 206DEG 25KT 2608 9819
HAIL...2.00IN
WIND...60MPH
$$
GB917
WWUS54 KBRO 141012
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
512 AM CDT Tue May 14 2019
TXC215-141030-
/O.CON.KBRO.SV.W.0013.000000T0000Z-190514T1030Z/
Hidalgo TX-
512 AM CDT Tue May 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN HIDALGO COUNTY...
At 511 AM CDT, a severe thunderstorm was located near Monte Alto, or
near Hargill, moving northeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pharr, Weslaco, San Juan, Alamo, Donna, Austin Middle School, South
Pharr Elementary School, Buckner Elementary School, P S J A North
High School and Donna Public Library.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 2604 9808 2605 9807 2607 9808 2606 9810
2606 9813 2607 9813 2605 9815 2607 9818
2606 9820 2608 9822 2609 9825 2610 9825
2613 9823 2627 9815 2618 9796 2604 9806
TIME...MOT...LOC 1011Z 206DEG 25KT 2639 9802
HAIL...2.00IN
WIND...60MPH
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:27 AM CDT, 17 minutes earlier.
Area forecast discussion, May 14, 4:27 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 427 AM CDT Tue May 14 2019 .SHORT TERM (Now through Wednesday): KBRO Doppler radar shows a slow development of isolated showers over the southern half of the BRO CWFA right now. Convection is forecast to increase in areal coverage after sunrise this morning courtesy of the passage of a disturbance in the middle layers of the atmosphere and an increasingly moist onshore flow from the east. In fact, due to the increasing available moisture, a mention of locally heavy rainfall has been indicated in the official forecast for today. However, for tonight and Wednesday, only isolated showers and thunderstorms will occur as precipitable water values decrease slightly but a 500 mb trough gradually moves towards Deep South Texas and the Rio Grande Valley from the northwest. The continuation of significant cloud and the onshore flow from the east will maintain slightly below normal temperatures for the short term forecast period. .LONG TERM (Wednesday Night through Monday):Model differences in pop and temperature guidance Wednesday night and Thursday make for a low confidence forecast. Confidence trends improve slight for the latter portions of the long term with global model becoming more in sync with a trough to north and subtropical ridge building from the south. ECMWF/GFS guidance still showing from differences in pops and temperatures which continues to deal some uncertainty in which model and eventual forecast verifies. Mid-level Ridge continues to build over Texas Wed night/Thursday however sfc-700mb moisture persist under a drier NW flow aloft. EC continues with moderate pops and lower temperatures while the GFS is virtually dry and warmer Thursday. Light E-SE sfc-800mb winds and relatively deep moisture may result in a few showers or even a thunderstorm Wednesday night and now for Thursday especially if a decent sea breeze develops. Trending on the lower end of the temperature guidance due to another mostly cloudy day and the easterly flow off the Gulf. A warmer, and slightly drier trend continues for the Friday and now for Saturday. Global models are in better agreement with the ridge passing overhead and drier mid level air over DSTX/RGV Friday. Better agreement with an approaching 500mb trough Saturday with now both models showing the base of the trough moving through the Texas Panhandle and a cold front moving into Central Texas. Kept the CWA dry until Saturday night when both models show better QPF signal as the front may approach SC Texas. The trailing front lingers over SC/SE Texas Sunday as the 500mb trough is indicated to move slower through the Plains. The closer proximity of the front and sufficient moisture shown by both the GFS/EC looks enough for a slight chance of convection Sunday. Rain chances diminish Monday and Tuesday as the subtropical ridge looks to become the dominate feature next week. Dry and hot conditions are forecast at this time. && .MARINE:(Now through Wednesday): Buoy 42020 reported east winds around 12 knots gusting to around 14 knots with seas slightly under 4.5 feet with a period of 6 seconds at 250 CDT/750 UTC. Favorable marine conditions will continue along the Lower Texas Coast due to high pressure over the western Gulf of Mexico. Light to moderate winds and low to moderate seas are anticipated with Small Craft Exercise Caution and Small Craft Advisory not likely to be needed. Wednesday night through Saturday: Moderate southeast winds and slight seas are likely for the coastal waters Wed night and Thursday with weak high pressure over the Gulf and mid level ridge over Texas. Pressure gradient steadily strengthens Friday and Saturday as ow pressure strengthens over the Southern Plains. Small Craft advisories are becoming more likely for all coastal waters Saturday. A cold front moves into SE/SC Texas Sunday which may temporarily weaken the onshore flow. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 84 73 84 74 / 50 20 20 20 BROWNSVILLE 85 73 87 74 / 50 20 20 20 HARLINGEN 85 72 87 73 / 50 20 20 20 MCALLEN 87 72 89 74 / 50 20 20 20 RIO GRANDE CITY 88 71 89 72 / 50 20 20 20 SOUTH PADRE ISLAND 80 74 80 76 / 50 20 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 66...Short term 59...Long term
Hazardous weather outlook, May 14, 4:31 AM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 431 AM CDT Tue May 14 2019 TXZ248>257-351-353-151100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 431 AM CDT Tue May 14 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are forecast. Locally heavy rainfall may be produced by any of the heavier or more persistent showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-151100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 431 AM CDT Tue May 14 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories may be needed along the Lower Texas Coast Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, May 14, 4:36 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
436 AM CDT Tue May 14 2019
TXZ253-141015-
Southern Hidalgo TX-
436 AM CDT Tue May 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO COUNTY UNTIL
515 AM CDT...
At 435 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Hidalgo High School, or 13 miles south of Hidalgo,
moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pharr, Weslaco, San Juan, Alamo, Donna, Hidalgo, South McAllen,
Edinburg Regional Medical Center, Austin Middle School and South
Pharr Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2607 9808 2606 9810 2606 9813 2607 9813
2605 9815 2607 9818 2606 9820 2608 9822
2607 9825 2610 9829 2611 9827 2612 9827
2612 9829 2630 9819 2616 9792 2606 9800
2606 9803 2604 9804 2605 9806 2604 9808
TIME...MOT...LOC 0935Z 211DEG 23KT 2591 9828
GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:36 AM CDT | Special Weather Statement | BRO | Hidalgo | 39 min |
| May 14, 5:25 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 35 min |
| May 14, 5:46 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 44 min |
| May 14, 5:57 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 63 min |
| May 14, 6:04 AM CDT | Special Weather Statement | BRO | Starr | 41 min |
| May 14, 6:17 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 43 min |
| May 14, 6:57 AM CDT | Special Weather Statement | BRO | Starr | 48 min |
| May 14, 7:44 AM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| May 14, 9:43 AM CDT | Special Weather Statement | BRO | Starr | 47 min |
| May 14, 10:58 AM CDT | Special Weather Statement | BRO | Starr | 47 min |
| May 14, 11:48 AM CDT | Special Weather Statement | BRO | Hidalgo | 42 min |
| May 14, 12:17 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 15 min |
| May 14, 12:35 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| May 14, 12:55 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 95 min |
| May 14, 1:13 PM CDT | Special Weather Statement | BRO | Hidalgo | 47 min |
| May 14, 1:29 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 18 min |
| May 14, 1:40 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 80 min |
| May 14, 1:57 PM CDT | Special Weather Statement | BRO | Cameron | 48 min |
| May 14, 2:35 PM CDT | Special Weather Statement | BRO | Cameron | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.